Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Dec 19, 2012, 3:49 AM CST for 6 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 19, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:49 AM CST (09:49 UTC)
- In effect from
- Dec 19, 2012, 12:00 PM CST
- Expired
- Dec 19, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 25 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS84 KOUN 190949 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 349 AM CST WED DEC 19 2012 ...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME FIRE BEHAVIOR POSSIBLE WEDNESDAY AFTERNOON... OKZ033-034-036-037-TXZ083>089-200000- /O.UPG.KOUN.FW.A.0016.121219T1800Z-121220T0000Z/ /O.NEW.KOUN.FW.W.0020.121219T1800Z-121220T0000Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER- 349 AM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND....SOUTHWEST 25 TO 30 MPH WITH GUSTS NEAR 45 MPH. * HUMIDITY...18 TO 20 PERCENT. * TEMPERATURE...68 TO 75 DEGREES. * IMPACTS...CONDITIONS FAVORABLE FOR WILDFIRES ARE POSSIBLE. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL BE VERY DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ038-044-TXZ090-200000- /O.NEW.KOUN.FW.W.0020.121219T1800Z-121220T0000Z/ COMANCHE-COTTON-CLAY- 349 AM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND....SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY...20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES. * IMPACTS...CONDITIONS FAVORABLE FOR WILDFIRES ARE POSSIBLE. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL BE VERY DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 19, 3:36 AM CST, 13 minutes earlier.
Area forecast discussion, Dec 19, 3:36 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
336 AM CST WED DEC 19 2012
.DISCUSSION...
ACTIVE WEATHER EXPECTED TODAY...ESPECIALLY FROM THIS AFTERNOON
INTO THE OVERNIGHT HOURS. MAIN IMPACTS WITH THIS SYSTEM WILL
BE HIGH WINDS AND VERY HIGH FIRE DANGER ACROSS THE SOUTHWEST
PART OF THE FA. BLOWING DUST...AND WINTRY PRECIP WILL BE THE
OTHER HAZARDS POSSIBLE TODAY INTO TONIGHT. THE AMOUNT OF
BLOWING DUST AND THE IMPACT IS A LITTLE HARD TO DETERMINE
AT THIS TIME...BUT SOME AREAS OF SOUTHWEST OKLAHOMA
AND NORTH TEXAS MAY HAVE SIGNIFICANT VISIBILITY PROBLEMS
THIS AFTERNOON.
MODELS ARE SIMILAR IN TRACKING A SURFACE LOW FROM THE OKLAHOMA
PANHANDLE INTO NORTH CENTRAL OKLAHOMA BY EARLY EVENING.
AN AREA OF STRONGER SOUTHWEST WINDS SHOULD PUSH ACROSS SOUTHWEST
OK/NORTH TEXAS THIS AFTERNOON INTO PARTS OF CENTRAL/SOUTH CENTRAL
OKLAHOMA. WILL ISSUE A WIND ADVISORY FOR THIS AREA.
VERY LATE THIS AFTERNOON INTO THIS EVENING VERY STRONG NORTHERN
WINDS WILL DEVELOP AS THE COLD FRONT MOVES RAPIDLY SOUTH. HAVE
PUSHED BACK THE START TIME FOR SEVERE WIND GUSTS OR SUSTAINED 40
MPH WINDS UNTIL ~00Z THURSDAY. WILL EXPAND HIGH WIND WATCH ACROSS
NORTHERN OKLAHOMA AND CANCEL THE SOUTHERN PART.
BY THIS EVENING...ALL COUNTIES IN THE FA WILL BE INCLUDED IN A
"HIGH END" WIND ADVISORY AND/OR A HIGH WIND WARNING.
SOME LIGHT SNOW APPEARS POSSIBLE ACROSS NORTHERN OKLAHOMA THIS
EVENING AS THE MAIN MID/UPPER LEVEL TROUGH MOVES ACROSS THE STATE.
WINDS WILL REMAIN RATHER STRONG ACROSS THE EASTERN HALF OF
OKLAHOMA THURSDAY MORNING...BUT WINDS WILL GRADUALLY
SUBSIDE DURING THE LATE MORNING/AFTERNOON.
WARMER WEATHER IS EXPECTED FRIDAY INTO SATURDAY WITH A BROAD
RIDGE ACROSS THE CENTRAL US. COOLER TEMPERATURES MAY ARRIVE
LATE SATURDAY INTO SUNDAY AS A COLD FRONT PUSHES SLOWLY
SOUTH.
GOING INTO CHRISTMAS EVE AND CHRISTMAS DAY...COLDER AIR SHOULD
BE THE MAIN THEME WITH SOME POTENTIAL FOR WINTER PRECIPITATION
ON CHRISTMAS DAY PER THE EC. GFS ENSEMBLE MEMBERS GIVE A NOD
TO AN OPEN WAVE SOLUTION WITH LESS OF A CHANCE OF A HIGH
IMPACT WINTER STORM CHRISTMAS INTO WEDNESDAY. A FEW OF THE
MEMBERS HOWEVER...SHOW SOME POTENTIAL FOR WINTER WEATHER
CHRISTMAS INTO WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 28 46 25 / 10 10 0 0
HOBART OK 66 25 50 24 / 10 0 0 0
WICHITA FALLS TX 76 29 51 23 / 10 0 0 0
GAGE OK 61 21 46 20 / 30 40 0 0
PONCA CITY OK 60 29 44 23 / 10 40 0 0
DURANT OK 73 35 54 26 / 20 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY FOR
OKZ008-013-019-020-026-030>032-042-043-047-048-051-052.
HIGH WIND WATCH THIS EVENING FOR OKZ004>007-009>012-014>018-021-
022.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY FOR
OKZ023>025-027>029-033>041-044>046-050.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033-034-036>038-044.
TX...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY FOR
TXZ083>090.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&Hazardous weather outlook, Dec 18, 5:00 PM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST TUE DEC 18 2012
OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 PM CST TUE DEC 18 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A WARM AND RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM WILL APPROACH OKLAHOMA WEDNESDAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST OKLAHOMA LATE AFTERNOON
AND EARLY EVENING.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE EXTREME WEDNESDAY AFTERNOON IN SOUTHWEST
OKLAHOMA AND ADJACENT PARTS OF TEXAS AND A FIRE WEAHTER WATCH IS IN
EFFECT. VERY WINDY AND DRY CONDITIONS WILL ALSO LEAD TO BLOWING DUST
ACROSS MUCH OF WESTERN OKLAHOMA AND WETERN NORTH TEXAS. HAZARDOUS
DRIVING CONDITIONS DUE TO LOW VISIBILITY CAN BE EXPECTED. A HIGH
WIND WATCH IS ALSO IN EFFECT FOR PORTIONS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS FOR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.
A COLD FRONT WILL QUICKLY MOVE SOUTH THROUGH OKLAHOMA WEDNESDAY
EVENING. STRONG NORTH WINDS ARE EXPECTED BEHIND IT. A WIND
ADVISORY WILL LIKELY BE ISSUED FOR WEDNESDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS.
VERY HIGH FIRE DANGER WILL CONTINUE THURSDAY BEHIND THE COLD FRONT
WITH A VERY DRY AIRMASS OVERSPREADING THE AREA AND STRONG NORTH WINDS
EXPECTED TO CONTINUE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:06 AM CST | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 30 hr |
| Dec 19, 10:13 AM CST | High Wind Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more | 16 hr |
| Dec 19, 10:32 AM CST | Winter Weather Advisory | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 15 hr |
| Dec 19, 2:22 PM CST | Blowing Dust Advisory | OUN | Harmon | 8 hr |
Nearby
Red Flag Warnings in Texas, 2012Red Flag Warnings in Oklahoma, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.